A NEW SMOOTHING APPROACH TO EXACT PENALTY FUNCTIONS FOR INEQUALITY CONSTRAINED OPTIMIZATION PROBLEMS


ŞAHİNER A. , KAPUSUZ G., YILMAZ N.

NUMERICAL ALGEBRA CONTROL AND OPTIMIZATION, vol.6, no.2, pp.161-173, 2016 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 6 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.3934/naco.2016006
  • Title of Journal : NUMERICAL ALGEBRA CONTROL AND OPTIMIZATION
  • Page Numbers: pp.161-173
  • Keywords: Constrained optimization, penalty function, smoothing approach

Abstract

In this study, we introduce a new smoothing approximation to the non-differentiable exact penalty functions for inequality constrained optimization problems. Error estimations are investigated between non-smooth penalty function and smoothed penalty function. In order to demonstrate the effectiveness of proposed smoothing approach the numerical examples are given.